MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 127 HIP STEM #8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6052-0830S
Medical Device Problem Codes Migration or Expulsion of Device (1395); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Fall (1848); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Sales rep reported a right hip revision due to subsided stem of patient.Surgeon revised another surgeon revision at the same hospital.As per sales representative, patient fell and on (b)(6) 2017, a trochanter plate was implanted.The plate was not a stryker device.No other devices were removed.
 
Additional Manufacturer Narrative
An event regarding subsidence involving a securfit stem was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection of the returned device noted that bone ongrowth was visible on the stem.The device was otherwise visually unremarkable.Furthermore, returned device was consulted with the material analysis engineer who indicated that "material analysis is not performed as the reported event indicates the patient experienced a traumatic event.The material integrity of the device cannot be determined due to patient trauma." medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the event could not be confirmed nor the root cause determined because insufficient information was provided.Visual inspection of the returned device noted that bone ongrowth was visible on the stem.Furthermore, returned device was consulted with the material analysis engineer who indicated that "material analysis is not performed as the reported event indicates the patient experienced a traumatic event.The material integrity of the device cannot be determined due to patient trauma." no further investigation is required at this time.If the additional information will be received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
SECUR-FIT MAX 127 HIP STEM #8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6597557
Report Number0002249697-2017-01715
Device Sequence Number78783
Product Code LZO
UDI-Device Identifier07613327021110
UDI-Public(01)07613327021110(11)160505(17)210505(10)1D3XJR
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number6052-0830S
Device Catalogue Number6052-0830S
Device Lot Number1D3XJR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight61